Alert archive / Vermont / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 55, NWS Burlington, VT

August 10, 2005Grand Isle County, Vermont; Clinton County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Aug 10, 2005, 2:51 PM EDT for Grand Isle County, Vermont; Clinton County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2005, 2:51 PM EDT (18:51 UTC)
Expired
Aug 10, 2005, 3:45 PM EDT
In force
54 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

Counties Clinton County, NY, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 38 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:48 AM EDT, 12 hours 3 minutes earlier.

Area forecast discussion, Aug 10, 2:48 AM EDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
248 AM EDT WED AUG 10 2005

.SHORT TERM (TODAY THROUGH FRIDAY)...
ANOTHER HUMID DAY ON TAP FOR THE NORTH COUNTRY AS GULF AIR REMAINS
OVER THE REGION...AHEAD OF FRNT. W/ PAST FEW DAYS OF BUILDING
INSTABILITY OVER THE NORTH COUNTRY AND CLOSER APPROACH OF
FRNT...WILL GO AHEAD AND PUT IN SL CHANCE OF TRW FOR AFTERNOON
HRS...CONCENTRATING MAINLY IN N NY. MDLS HAVE WEAKENED/SLOWED THIS
FRNT GOING THRU CWA...WITH LATEST MDL RUNS PUSHING FRNT INTO CWA
WELL AFT 00Z THUR. HAVE ADJUSTED POPS IN GRIDS TO SHOW FROPA FOR
LATER TNGT AND WILL HAVE FRNT CLRING THE REGION BY THURS MORN AROUND
12Z....W/ YET ANOTHER HIGH PRESSURE SYSTEM MVG EAST TO REPLACE FRNT.
ENOUGH LL MOISTURE WILL REMAIN TO PRODUCE FG OR AT LEAST HAVE LOW
CLD REMNANTS BEHIND FRNT...BUT WILL BE CONCENTRATED MORE IN VT. HIGH
MVS SLOWLY EAST DURING THE DAY FRI...OFF THE EAST COAST...WHICH WILL
SET UP REGION FOR NEXT ROUND OF POTENTIAL PRECIP OVER THE WEEKEND.
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
NO CHANGES TO EXTENDED PLANNED ATTM. FRIDAY...W/ HIGH PRESSURE OFF
THE EAST COAST...MDLS HAVE A LOW MVG NORTHEAST OUT OF THE GREAT LKS
REGION. THE WARM FRNT WITH THIS SYSTEM DOES NOT LIFT INTO FA UNTIL
LATE FRI NGT INTO SATURDAY AND THEN COLD FRNT QUICKLY BEHIND THIS AS
SFC LOW IS LIFTED NORTH INTO CANADA ON WK UPPER TROUGH. CURRENT
MENTION OF PRECIP FOR THIS LOOKS GD AS BULK OF DYNAMICS W/ LOW
SHOULD LIFT NORTH INTO CANADA W/ SFC LOW...AVOIDING BULK OF
CWA...BUT SHOWERS ARE GD BET. QUICK BREAK SAT NGT INTO EARLY SUN
MORN BFR ANOTHER LOW MVS ACROSS REGION...REPLACED BY HIGH PRESSURE
FOR BEGINNING OF FOLLOWING WEEK.
&&

.AVIATION (06Z-06Z)...
FCST AVIATION CONCERN THIS MORNING WL BE DEVELOPMENT OF FG. CRNT SAT
PIC SHOWS SOME DEBRIS CLOUDS FROM GREAT LAKES CONVECTION APPROACHING
OUR WESTERN FA ATTM. ALSO...NOTED WAS A MID LVL DECK DEVELOPING ACRS
CENTRAL/NORTHERN VT ATTM. THIS COMBINED WITH SOUTHERLY WINDS AT 8 TO
10 KNTS WL PREVENT FOG FROM DEVELOPING ACRS BTV/MSS TAF SITES.
HOWEVER...STILL THINK SOME REDUCE VIS WL OCCUR AT MPV/SLK TOWARD
09Z. WL MENTION TEMPO GROUP OF 1/2SM WITH CIGS BKN001 THRU 13Z THIS
MORNING. OTHERWISE...AS CONVECTIVE TEMPS ARE REACHED BTWN 16-17Z
THIS AFTN...EXPECT SOME CBS TO DEVELOP. SOUNDINGS SUPPORT BASES
AROUND 4KFT. WL CONT TO KEEP TAFS DRY ATTM...AS BEST DYNAMICS AND
MOISTURE WL STAY NORTH OF FA THRU 06Z THURS.
&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SHORT TERM...JN
LONG TERM...JN
AVIATION...TABER
Hazardous weather outlook, Aug 10, 4:41 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
441 AM EDT WED AUG 10 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-110840-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-
EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT-
INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON...
CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE...
MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB...
NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND...
SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS...
ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION...
WILLSBORO AND WINOOSKI
441 AM EDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS
CENTRAL AND NORTHERN VERMONT.

.DAY ONE...TODAY:

A COLD FRONT WILL MOVE ACROSS NORTHERN NEW YORK AND VERMONT LATE THIS
AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS MAY
DEVELOP ALONG THE FRONT OVER EXTREME NORTHERN NEW YORK AND VERMONT.
THE MAIN THREAT WOULD BE GUSTY WINDS TO 40 MPH AND DANGEROUS CLOUD TO
GROUND LIGHTNING...ALONG WITH BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY:

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 10, 2:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
251 PM EDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
08/10/2005                   CLINTON            NY   PUBLIC

            TREES AND POWER LINES DOWN.

&&

MB

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:02 PM EDTSevere Thunderstorm WarningBTVAddison50 min
Aug 10, 3:43 PM EDTSevere Thunderstorm WarningBTVClinton, Essex47 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2005Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.